Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Little Rock, AR

March 4, 2011Fulton County, Izard County, Sharp County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 4, 2011, 11:29 PM CST for Fulton County, Izard County, Sharp County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2011, 11:29 PM CST (05:29 UTC)
Expired
Mar 5, 2011, 12:15 AM CST
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Fulton County, AR, Izard County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 6:50 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 11:29 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 4, 11:29 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1129 PM CST FRI MAR 4 2011

.AVIATION...
TSRA WILL AFFECT NORTHERN AND CENTRAL SITES THROUGH 10Z. IFR CIGS
WILL AFFECT ALL SITES...CLEARING BETWEEN 20Z/05 AND 01Z/06.

55

&&

.PREV DISCUSSION... /ISSUED 840 PM CST FRI MAR 4 2011/

DISCUSSION...
UPDATED FORECAST A BIT EARLIER FOR SVR WATCH TIL 2 AM CST SAT AND
ADDED SEVERE WORDING TO PRODUCTS. ALSO EXPANDED FLASH FLOOD WATCH TO
INCLUDE MORE OF NORTHERN AR. CURRENTLY ISOLATED STRONG TO SEVERE
STORMS OVER NW AR AND ARE MOVING ENE. THE COLD FRONT WILL SLOWLY
MOVE THROUGH THE STATE AND A LINE OF STORMS...A FEW STRONG TO SEVERE
STORMS...ARE EXPECTED. MOVEMENT OF THE FRONT WILL HAVE IN OVER
CENTRAL AR AROUND NEAR 06Z...THEN OVER EASTERN AREAS AROUND 12Z.
SEVERE THREAT IS EXPECTED TO LOWER OVERNIGHT WITH THE UPPER DYNAMICS
LIFTING NE AND CAP OVER CENTRAL AREAS TO HOLD STRENGTHENING. AREAS
OF HEAVY RAIN ARE STILL EXPECTED...WITH SOME SPOTS SEEING ONE TO TWO
INCHES. SOME LIGHT RAIN OR SHOWERS WILL BE SEEN BEHIND THE
FRONT...THEN FINALLY CLEARING LATER ON SATURDAY. COOLER AIR WILL
FILTER IN WITH THE HIGH PRESSURE FOR SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  49  50  31 /  70 100  50  10
CAMDEN AR         72  55  58  31 /  60  80  50  10
HARRISON AR       68  42  47  29 /  90 100  20  10
HOT SPRINGS AR    70  51  53  34 /  60  90  40  10
LITTLE ROCK   AR  70  52  54  34 /  60  90  50  10
MONTICELLO AR     70  56  60  36 /  60  80  70  10
MOUNT IDA AR      70  49  52  31 /  60  90  30  10
MOUNTAIN HOME AR  68  44  48  30 /  90 100  30  10
NEWPORT AR        67  51  52  31 /  70 100  60  10
PINE BLUFF AR     71  55  56  36 /  60  90  60  10
RUSSELLVILLE AR   69  47  50  29 /  70 100  30  10
SEARCY AR         67  51  52  31 /  70 100  50  10
STUTTGART AR      69  54  55  32 /  70  90  60  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON-
JOHNSON-LOGAN-MARION-NEWTON-PERRY-POPE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...99
Hazardous weather outlook, Mar 4, 8:30 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
830 PM CST FRI MAR 4 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
830 PM CST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THE STORM SYSTEM AND COLD FRONT WILL MOVE INTO ARKANSAS TONIGHT...
AND BRING A CHANCE OF STRONG TO ISOLATED SEVERE STORMS TO THE STATE.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BOUNDARY
AND INDICATIONS ARE THAT SOME OF THE STORMS COULD BECOME STRONG TO
POSSIBLY SEVERE TONIGHT AS THE ATMOSPHERE BECOMES MODERATELY
UNSTABLE. THE MAIN THREATS OF ANY SEVERE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. WIND PROFILES WILL BE PRESENT THAT AN ISOLATED
TORNADO WOULD ALSO BE POSSIBLE.  THE SEVERE THREAT IS EXPECTED TO BE
LIMITED AND A WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED.

ALSO...STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. SOME LOCATIONS MAY SEE ONE TO TWO INCHES OF RAIN...WITH
VERY ISOLATED SPOTS SEEING A BIT MORE. WHILE A WIDESPREAD THREAT OF
FLASH FLOODING IS NOT EXPECTED...LOCALIZED FLOODING COULD OCCUR IN
LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY OVER NORTHERN AND
NORTHEAST PARTS OF THE STATE. A FLASH FLOOD WATCH WILL BE IN EFFECT
THROUGH SATURDAY MORNING.

THE FRONT WILL BE LOCATED OVER EASTERN ARKANSAS EARLY SATURDAY WITH
A CHANCE OF THUNDERSTORMS CONTINUING IN ADVANCE OF THE BOUNDARY.
BEHIND THE FRONT...SCATTERED SHOWERS WILL CONTINUE UNTIL BUILDING
HIGH PRESSURE PUSHES EVERYTHING EAST SATURDAY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STORM SYSTEM IS FORECAST TO MOVE ACROSS THE FORECAST AREA
SOMETIME IN THE LATE TUESDAY TO LATE WEDNESDAY TIME FRAME. THIS
SYSTEM WILL HAVE THE POTENTIAL OF BRINGING ANOTHER ROUND OF SEVERE
WEATHER TO THE MID SOUTH AS IT SWEEPS THROUGH THE MID SOUTH.

THERE ARE STILL SOME QUESTIONS CONCERNING THE AMOUNT OF AVAILABLE
MOISTURE AND TIMING WITH THIS SYSTEM BUT IT WILL CONTINUE TO BE
MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/59

In the hours before

Special weather statement, Mar 4, 8:27 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 PM CST FRI MAR 4 2011

ARZ003-012-050310-
BOONE AR-NEWTON AR-
827 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON AND SOUTHWESTERN
BOONE COUNTIES UNTIL 915 PM CST...

AT 827 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DINSMORE...OR 11 MILES NORTH OF LOST VALLEY
SP...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON...           RED BANK...           PRUITT...
  ERBIE...              CAPPS...              RIDGEWAY...
  MARBLE FALLS...       GAITHER...            COMPTON...
  BELLEFONTE...         BATAVIA...            ALPENA...
  THE BASIN...          SULPHUR MTN...        STEEL CREEK...
  SHIRLEY MTN...        PROSPERITY...
  PONCA WILDERNESS AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3639 9310 3604 9299 3603 9345 3608 9344
      3609 9348 3612 9348 3613 9347 3613 9330
      3632 9331
TIME...MOT...LOC 0227Z 258DEG 24KT 3617 9339

BJS
Special weather statement, Mar 4, 9:24 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
924 PM CST FRI MAR 4 2011

ARZ012-013-021>023-050410-
JOHNSON AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
924 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...
NORTHEASTERN JOHNSON...NORTHEASTERN POPE...SOUTHEASTERN NEWTON AND
WESTERN SEARCY COUNTIES UNTIL 1015 PM CST...

AT 924 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS STRENGTHENING NEAR FORT DOUGLAS...OR 7 MILES WEST
OF SAND GAP...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SAND GAP...           WITTS SPRING...       POINT PETER...
  MOORE...              MARSENA...            IMO...
  EULA...               DILLEN...             BOHANNON...
  BERTHA...             WITTS SPGS...         TILLY...
  SNOWBALL...           PELSOR...             LURTON...
  COWELL...             BEN HUR...            WOOLUM REC AREA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3603 9283 3571 9266 3561 9325 3576 9334
TIME...MOT...LOC 0324Z 246DEG 31KT 3572 9318

BJS
Special weather statement, Mar 4, 9:31 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CST FRI MAR 4 2011

ARZ003-004-012-013-050415-
BOONE AR-MARION AR-NEWTON AR-SEARCY AR-
931 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHEASTERN NEWTON...
NORTHWESTERN SEARCY AND SOUTHEASTERN BOONE COUNTIES UNTIL 1015 PM
CST...

AT 931 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARK HILL TO
SHIRLEY MTN...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  YELLVILLE...          ZACK...               WININGTON...
  WESTERN GROVE...      VALLEY SPGS...        SAINT JOE...
  RUSH...               PYATT...              OZARK ISLE...
  OLVEY...              MAUMEE...             LAKEWAY...
  FLIPPIN...            DUGGER...             DUFF...
  DODD CITY...          CRAWFORD...           CLARK HILL...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3640 9252 3636 9259 3634 9258 3635 9253
      3633 9253 3633 9256 3631 9256 3631 9254
      3593 9259 3601 9308 3638 9291 3650 9252
TIME...MOT...LOC 0331Z 262DEG 25KT 3631 9286 3607 9298

BJS
Special weather statement, Mar 4, 10:36 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 PM CST FRI MAR 4 2011

ARZ005-013-014-023-050520-
BAXTER AR-SEARCY AR-STONE AR-VAN BUREN AR-
1036 PM CST FRI MAR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN VAN BUREN...
SOUTHERN BAXTER...NORTHWESTERN STONE AND EASTERN SEARCY COUNTIES
UNTIL 1115 PM CST...

AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEARCY CNTY ARPT...OR NEAR MARSHALL...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALL...           ZACK...               WATTS...
  THOLA...              KAY...                FIFTY SIX...
  FIFTY-SIX...          ELBERTA...            CANAAN...
  TIMBO...              OXLEY...              ONIA...
  NEWNATA...            MORNING STAR...       LONE PINE...
  LESLIE...             LANDIS...             FLAG...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3611 9226 3582 9216 3578 9272 3595 9278
TIME...MOT...LOC 0436Z 253DEG 29KT 3590 9263

BJS
Local storm report, Mar 4, 10:40 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CST FRI MAR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND GST     1 S MOUNTAIN HOME       36.32N 92.38W
03/04/2011  M60 MPH          BAXTER             AR   TRAINED SPOTTER

            SPOTTER REPORTED WIND GUSTS OF 60 MPH WITH A HANDHELD
            ANEMOMETER AS WELL AS HAIL RANGING FROM PEA SIZED TO
            QUARTER SIZED.

&&

227
Local storm report, Mar 4, 11:20 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 PM CST FRI MAR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             3 NNE MOUNTAIN HOME     36.38N 92.36W
03/04/2011  M1.00 INCH       BAXTER             AR   TRAINED SPOTTER

            QUARTER SIZE HAIL...MEASURED 56 MPH WIND GUST...0.80
            INCHES OF RAIN IN 30 MINUTES

&&

BJS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:27 PM CSTSpecial Weather StatementLZKBoone43 min
Mar 4, 8:40 PM CSTSevere Thunderstorm WarningLZKBoone, Newton50 min
Mar 4, 9:24 PM CSTSpecial Weather StatementLZKNewton46 min
Mar 4, 9:31 PM CSTSpecial Weather StatementLZKMarion44 min
Mar 4, 9:43 PM CSTSevere Thunderstorm WarningLZKBaxter, Marion47 min
Mar 4, 10:20 PM CSTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion40 min
Mar 4, 10:36 PM CSTSpecial Weather StatementLZKSearcy44 min
Mar 4, 10:52 PM CSTSevere Thunderstorm WarningLZKFulton, Izard38 min
Mar 4, 11:02 PM CSTSevere Thunderstorm WarningLZKBaxter, Searcy, Stone43 min
Mar 4, 11:57 PM CSTSpecial Weather StatementLZKCleburne, Independence58 min
Mar 5, 12:56 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Independence, Izard, Stone and 1 more3 hr
Mar 5, 1:01 AM CSTSpecial Weather StatementLZKCleburne, Conway, Faulkner, Independence44 min
Mar 5, 1:57 AM CSTSpecial Weather StatementLZKJackson, Lonoke, Pulaski, White, Woodruff58 min
Mar 5, 1:58 AM CSTSpecial Weather StatementLZKOuachita47 min
Mar 5, 2:31 AM CSTSpecial Weather StatementLZKGrant, Hot Spring, Saline59 min
Mar 5, 3:03 AM CSTSpecial Weather StatementLZKWoodruff47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.